Delirium due to anthelmintic drug overdosage: Case report


ÖZKAN S., Durukan P., Avşaroǧullari L., Akdur O. , İKİZCELİ İ., Ceyhan M. A.

Erciyes Tip Dergisi, vol.31, no.1, pp.62-65, 2009 (Journal Indexed in SCI Expanded) identifier

  • Publication Type: Article / Article
  • Volume: 31 Issue: 1
  • Publication Date: 2009
  • Title of Journal : Erciyes Tip Dergisi
  • Page Numbers: pp.62-65

Abstract

A sixty-four year old male patient was admitted to the emergency department with anthelmintic drugs poisoning. Although it is stated in the literature that neurotoxic effects could be seen in therapeutic doses of piperazine hexahydrate and levamisole HCl, acute neurotoxic adverse effects and delirium due to an over dosage were not reported. In this case report, we present the development of delirium due to accompanying overdosage of three anthelmintic drugs. On the 9th day of treatment the patient was discharged from the emergency department with complete recovery.